Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

April 18, 2011Saint Lucie County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 18, 2011, 2:13 PM EDT for Saint Lucie County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2011, 2:13 PM EDT (18:13 UTC)
Expired
Apr 18, 2011, 3:00 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 77 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1808 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WWUS82 KMLB 181813
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT MON APR 18 2011

FLZ058-059-181900-
OKEECHOBEE-ST. LUCIE-
213 PM EDT MON APR 18 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER
EASTERN OKEECHOBEE COUNTY...NORTHWESTERN ST. LUCIE COUNTY...

* UNTIL 300 PM EDT.

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL OVER WESTERN
SAINT LUCIE AND EAST CENTRAL OKEECHOBEE COUNTIES...ALONG HIGHWAYS 70 
AND 68. STORMS WERE DRIFTING NORTH AT 5 MPH.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2733 8074 2756 8077 2756 8052 2732 8053
TIME...MOT...LOC 1812Z 183DEG 12KT 2742 8063

$$



CRISTALDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 18, 10:00 AM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 18, 10:00 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EDT MON APR 18 2011

.DISCUSSION...

CURRENT...MORNING RAOBS AND 915MHZ PROFILER DATA SHOW A CLASSIC
SIGNATURE OF WEAK WAA UPGLIDE WITH SW WINDS OF 15-20KT STARTING JUST
ABOVE A 3KFT DEEP LYR OF LOW LVL EASTERLY FLOW. VIS IMAGERY SHOWS
THIS IS RESULTING IN EARLY DVLPMNT OF A BKN SC DECK @ FL025-035
ACROSS THE SRN CWA. OTRW...MOSUNNY TO THE NORTH...WITH 14Z TEMPS IN
THE M-U70S AREAWIDE.

MORNING RAOBS SHOW RATHER SCANT/SHALLOW MOISTURE IN PLACE OVER CTRL
FL...WITH PWATS 0.6" - 0.7" @XMR/TBW...ABOUT A HALF INCH HIGHER AT
MFL. GPS DATA SHOWS THIS HIGH PWAT AIR REACHING NWD TO NR OKEECHOBEE
(ALMOST 1.0")

REST OF TDY...NOSIG CHGS. STILL THINK THERE IS A SMALL THREAT FOR A
LOW TOP SHRA NR THE LAKE IN AREA OF HIGHER MOISTURE AND A PSBL SEA/
LAKE BRZ INTERACTION. ONLY TWEAK WILL BE TO NUDGE SKY COVER UPWARD
OVER THE CTRL AND SOUTH GIVEN ONGOING CLOUDINESS THERE. DIURNAL SC
SHOULD FILL IN SOME ACROSS THE NRN HALF CWA...BUT SKIES SHOULD STILL
AVG PARTLY TO MOSTLY SUNNY AREAWIDE.

&&

.AVIATION...VFR WITH SOME BKN CU/SC CIGS AT MLB/VRB FL035-045 THROUGH
ABOUT 17Z.
&&

.MARINE...WINDS WILL VEER SLGTLY TO ESE TODAY WITH HIGH PRES RIDGE
DRIFTING EAST OVER THE ATLANTIC TO THE NORTH OF ECFL. WIND SPEEDS
AOB 10-12KT WITH SEAS 2-3 FT NEAR SHORE AND 3-4 FT WELL OFFSHORE.

&&

.FIRE WEATHER...NO LOW RH CONCERNS ANTICIPATED NEXT SEVERAL DAYS AS
RIDGE AXIS DRIFTING SWD OVER ATLC RESULTS IN ESE WINDS SLOWLY VEERING
TO SE-S.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...WIMMER
LONG TERM/IMPACT WX UPDATES...CRISTALDI
Hazardous weather outlook, Apr 18, 3:51 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
351 AM EDT MON APR 18 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-181600-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
351 AM EDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

In the hours before

Special weather statement, Apr 18, 2:10 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT MON APR 18 2011

FLZ064-181900-
MARTIN-
210 PM EDT MON APR 18 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER
EASTERN MARTIN COUNTY...

* UNTIL 300 PM EDT.

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL 6 MILES
SOUTHEAST OF INDIANTOWN.  THE STORM WAS MOVING SLOWLY TO THE
NORTHEAST.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2716 8041 2715 8016 2695 8018 2696 8044
TIME...MOT...LOC 1806Z 180DEG 0KT 2706 8061

67
Special weather statement, Apr 18, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT MON APR 18 2011

FLZ058-059-181900-
OKEECHOBEE-ST. LUCIE-
213 PM EDT MON APR 18 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER
EASTERN OKEECHOBEE COUNTY...NORTHWESTERN ST. LUCIE COUNTY...

* UNTIL 300 PM EDT.

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL OVER WESTERN
SAINT LUCIE AND EAST CENTRAL OKEECHOBEE COUNTIES...ALONG HIGHWAYS 70
AND 68. STORMS WERE DRIFTING NORTH AT 5 MPH.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2733 8074 2756 8077 2756 8052 2732 8053
TIME...MOT...LOC 1812Z 183DEG 12KT 2742 8063

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 2:10 PM EDTSpecial Weather StatementMLBMartin50 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.